Okay I’m terrified...

New members can only post here until they introduce themselves
DagTag
Posts: 7
Joined: Mon Nov 16, 2020 7:35 am
Contact:

Okay I’m terrified...

Unread post by DagTag »

Hi!

(I‘m a girl. Hope it‘s okay for me to post here, as this forum seems to be mostly male.)
So basically I have GAD and insomnia. After a horrible anxiety attack that lasted 5 days my therapist pressured me to go on medication. I have always been super against taking psych meds but I was desperate, so I agreed. I was on mirtazapine (which doesn’t even list sexual dysfunction as a possible side effect) for only three weeks. It was moderately effective for my anxiety but great in terms of helping me sleep. 2 weeks in my sex drive completely disappeared like someone flipped a switch. My lady parts felt completely numb. I was somehow still able to orgasm, although it took forever and there was basically no actual sensation associated with the orgasm.

Needless to say I got pretty freaked out and started to do some online research and stumbled across PSSD. I quit the Mirtazapine immediately a couple of days ago but there’s been no improvement.

So I guess, my question is how long till I know if it’s still side effects from the meds (I feel like it should be out of my system by now) or possibly PSSD? I know it’s only been a few days, but I’m TERRIFIED. Sex has always been important to me and I don’t know if I could go on living if I won’t be able to enjoy sex ever again...

edit: I‘m pretty sure I‘m starting to experience withdrawals. Is that possible even though I was only on Mirtazapine for 3 weeks? Should I go back on it and try tapering it off or try to wait it out? Any advice would be appreciated!
Sascha100
Posts: 17
Joined: Sun Sep 13, 2020 3:24 pm
Contact:

Re: Okay I’m terrified...

Unread post by Sascha100 »

I think you should try to calm down. You are only off medication for a few days. Maybe someone more qualified can give their opinion but from what Ive heard you should give it more time.
Thomas
Posts: 113
Joined: Thu Jul 09, 2020 6:32 am
Contact:

Re: Okay I’m terrified...

Unread post by Thomas »

Mirtazapine is a very effective drug. It is quite normal to feel strong withdrawal symptoms on your mood (I did), opposite of mirtazapine primary effects... including beeing terrified. Once the drug is out of your body, your body needs time (weeks, usually) to adapt to its absence.
You just need to wait and try everything you can to relax. Because otherwise, you could fall into a loop where your anxiety causes your sexual symptoms, which cause anxiety, etc.
Escitalopram, 10mg/day, Jan-May 2019. Fluoxetine, May-Sept 2019. Mirtazapine, November 2019-January 2020. Escitalopram, Feb-May 2020.
Symptoms: low libido | sexual numbness | insomnia
User avatar
dann888
Posts: 82
Joined: Sat Jan 13, 2018 2:35 am
Contact:

Re: Okay I’m terrified...

Unread post by dann888 »

Wim Hof breathing exercise is good for elevated anxiety. Try to be relaxed and stop the anxiety loop.
JP1985
Posts: 102
Joined: Thu May 21, 2020 3:11 am
Contact:

Re: Okay I’m terrified...

Unread post by JP1985 »

I don’t think anyone fully knows the answer how you should play it, I think generally it’s best to taper (from what I’ve read). You wasn’t on it long and you will probably recover within a few weeks. I was once on fluoxetine for a week and went completely numb on it and then for a few days after but then I recovered from that then went on another med and made things worse. Don’t panic just yet but never touch these types of meds again. You’ll probably be ok this time in a few weeks
Kk88
Posts: 342
Joined: Thu Jan 12, 2017 1:21 pm
Contact:

Re: Okay I’m terrified...

Unread post by Kk88 »

Give it time - a lot of people's side effects improve for up to 6 months. What dosage were you taking and in how many pills a day etc? How many days since you quit?
Shamanana
Posts: 3
Joined: Sat May 30, 2020 5:14 am
Contact:

Re: Okay I’m terrified...

Unread post by Shamanana »

I think you should give it some months and try to shift your attention to more uplifting things. If after 3 months you're not back to baseline, you might start to asking questions. Mirtazapine I think is in the lower risk group of these drugs for this. I was on it for 3 weeks when I was 18. It made me feel terrible but didn't give me sexual dysfunction.
arahant
Posts: 274
Joined: Tue Nov 26, 2019 11:54 am
Contact:

Re: Okay I’m terrified...

Unread post by arahant »

DagTag wrote: Mon Nov 16, 2020 8:30 am Hi!

(I‘m a girl. Hope it‘s okay for me to post here, as this forum seems to be mostly male.)
So basically I have GAD and insomnia. After a horrible anxiety attack that lasted 5 days my therapist pressured me to go on medication. I have always been super against taking psych meds but I was desperate, so I agreed. I was on mirtazapine (which doesn’t even list sexual dysfunction as a possible side effect) for only three weeks. It was moderately effective for my anxiety but great in terms of helping me sleep. 2 weeks in my sex drive completely disappeared like someone flipped a switch. My lady parts felt completely numb. I was somehow still able to orgasm, although it took forever and there was basically no actual sensation associated with the orgasm.

Needless to say I got pretty freaked out and started to do some online research and stumbled across PSSD. I quit the Mirtazapine immediately a couple of days ago but there’s been no improvement.

So I guess, my question is how long till I know if it’s still side effects from the meds (I feel like it should be out of my system by now) or possibly PSSD? I know it’s only been a few days, but I’m TERRIFIED. Sex has always been important to me and I don’t know if I could go on living if I won’t be able to enjoy sex ever again...

edit: I‘m pretty sure I‘m starting to experience withdrawals. Is that possible even though I was only on Mirtazapine for 3 weeks? Should I go back on it and try tapering it off or try to wait it out? Any advice would be appreciated!
GAD is also a terrible condition and it can be quite described by the title of your post ("Okay, I'm terrified"). Try to find ways to cope with it. There's a catch about high anxiety/sexual drive/sleep deprivation. I have seen people, including myself, that notice more anxiety alongside sexual drive after mild sleep deprivation.
There are other sleeping aids and pro-sexual drugs for GAD, but I would better try progressive relaxation, cognitive behavioral therapy first, which is a help that you will unlikely get from forums on the internet. Most go there just to vent their fears and it can just increase yours.
DagTag
Posts: 7
Joined: Mon Nov 16, 2020 7:35 am
Contact:

Re: Okay I’m terrified...

Unread post by DagTag »

Kk88 wrote: Thu Nov 19, 2020 6:55 am Give it time - a lot of people's side effects improve for up to 6 months. What dosage were you taking and in how many pills a day etc? How many days since you quit?
15mg taken at night. It’ll be a week tomorrow since I quit. Not much improvement with the sexual stuff, but I’m starting to feel less cut off from myself, so maybe that’s a good sign.
DagTag
Posts: 7
Joined: Mon Nov 16, 2020 7:35 am
Contact:

Re: Okay I’m terrified...

Unread post by DagTag »

dann888 wrote: Thu Nov 19, 2020 6:03 am Wim Hof breathing exercise is good for elevated anxiety. Try to be relaxed and stop the anxiety loop.
I’ll check it out, thank you!
Post Reply

Who is online

Users browsing this forum: No registered users and 2 guests